Discussions that mention prednisone

Allergies board


I've had chronic hives for 4+ years.. i take antihistamines at least 3 times a week for hives.. but it keeps them under control

I didn't have luck with allergy testing either. No allergies other than grass and dust. But I started to see a naturopath and after doing the food elimination diet we figured out Pork, Eggs and most Fruit cause me to break out into hives. if i don't eat them i can be mostly hive free.. but sometimes i get break outs and i can't figure i've eaten anything (like today) so i just keep taking the antihistamines. I went to two allergists who were fairly certian i had "autoimune hives" and both were confident they will eventually go away.. but aftter so many years I am still waiting.

before i get the hives come up i will feel really itchy and then where i itch they come up (like dermotographism) but then they willl stay up and spread.. from what i've learned most people prone to hives develop multiple types... I also get swelling in my lips (deep tissue hives).

Good luck hope you are able to get them under control. Be careful with prednisone that stuff is awful for the side effects.! I have had luck in the past with claritan (it doesn't work for me anymore) and now i am on prescription REactine..
:blob_fire Hello all on this board......I am new to this allergy board but not to health boards.......I thought I would look up allergies tonight because recently my allergies have flared ....I put it to recently having surgery.......a trauma to my body.........

I have had chronic hives for the last 15 years.......some years were really bad, one year - really a whole year I was covered with hives........I have had all of the tests, been tested at big medical centers.......final word.......
I have pressure induced hives......any pressure on my skin and a hive will flare up......any trauma to my body - I get hives.......lots of drug allergies....and food allergies....I have found that Prednisone is a very bad drug with lots of side effects........try not to take it .......

STRESS CAN CAUSE ALOT OF ALLERGIES.......I PERSONALLY FOUND THAT AN ANTI-DEPRESSANT HELPS ALOT....TAGAMET HAS AN H2 INHIBITOR AND IS OVER THE COUNTER.......COLD WATER OR AN ICE PACK ON HIVES CAN HELP......

I am currently in a phase of the last 3 or 4 years of not having hardly any hives...........thank God........it seems to come in cycles.......and your body can get caught in a cycle .........do what it takes to break the cycle.......I too found that "talking to my body" can help..........sounds crazy but I had to find a way to deal with it.......Relaxation either on your own or medically induced you have to relax........It may take years to find a "formula" that works for you ..........ALLERGIES ARE REALLY STILL A MYSTERY TO THE MEDICAL COMMUNITY........
[QUOTE=jenjensmiles;2755258]Well I have the same dermagraphism as the rest of you all and I too have yet to find out what caused it. I have spent soo much money on antihistmines as well as anti anxiety medicine. I am very upset because this will not go away. I am taking zyrtec, atarax and was at one time taking xanax. Everywhere I touch turns red and wheals up. I itch more at night or when I get hot than during any other time. I thought my acrylic nails were the culprit, but once they were taken off nothing changed other than now I am scratching with nubs not nails.:confused: :confused: Anyways, My doctor told me to also start taking pepcid ac to cover the histamines my stomach lets off due to a possible food I am eating that I have an allergy to. I was also encouraged to start a food diary to keep up with what foods I have eaten and possibly start eliminating them. I got new detergent, and fabric softener sheets that are free and clear supposedly. I guess through prayer and time one day this will go away. It it doesn't, I can only imagine the money I will have dumped into the medicine in the mean time as well as all the alternate products that I will try to see if this will eliminate the culprit. Good luck to the rest of you,
Jen
I am having the same responses as you in terms of dermagraphism.
my dr. has me on prednisone, zertac and zantac. The rash is contuing to spread. Today she prescibed ATALAX. I haven't started it yet. Does it work for you?